New Mexico, 2007Hail in New Mexico, May 19, 2007
May 19, 2007 · NWS EPZ · 1 event in 1 county or zone
The reports from motorists were not near the core of a supercell thunderstorm, implying larger hail unreported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The reports from motorists were not near the core of a supercell thunderstorm, implying larger hail unreported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 19, 1:14 PM MST, 4 hours 36 minutes earlier.
Area forecast discussion, May 19, 1:14 PM MST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MDT SAT MAY 19 2007
.SYNOPSIS...
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBILITY TONIGHT THROUGH SUNDAY FOR MOST OF THE AREA UNTIL A
DRYING WESTERLY LOW LEVEL FLOW CAN TAKE OVER. ANY ACTIVITY WILL BE
CONFINED MAINLY TO HUDSPETH COUNTY AND THE SACRAMENTO MOUNTAINS ON
MONDAY...THEN DRY CONDITIONS WILL BE THE RULE TUESDAY AND
WEDNESDAY. OVERNIGHT WEDNESDAY...ANOTHER MOIST EASTERLY PUSH WILL
ARRIVE...GIVING THE AREA A SHOT FOR ISOLATED SHOWERS AND
THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY.
&&
.DISCUSSION...
LITTLE CHANGE WAS NECESSARY TO THIS PACKAGE FROM PREVIOUS ONE.
MODELS STILL ON TRACK THROUGH FIRST FEW DAYS. EXPECTING NEAR TO
ABOVE NORMAL PW...NORMAL IS AROUND 0.75...TO RECEDE INTO EASTERN
REACHES OF THE CWA AS LOW LEVEL FLOW TURNS SOUTH...THEN WESTERLY
OVERNIGHT TONIGHT AND INTO TOMORROW. THIS WILL LEAVE THE AREA
WITH ONLY AN ISOLATED POP FIELD FOR TOMORROW AFT/EVE...WITH THE
EXCEPTION OF A CHANCE LINGERING AT THE HIGHER ELEVATIONS OF THE
SACS. HOWEVER...THOUGH MORE ISOLATED...WITH DRIER MID-LAYER AIR
WORKING IN...CHANCES FOR SEVERE MAY BE A BIT ELEVATED TOMORROW.
A LITTLE BIT OF ELEVATED WINDS ACCOMPANY FURTHER DRYING TUESDAY
AND WEDNESDAY...IN ADDITION TO WARMER READINGS.
A BACKDOOR FRONT IS EXPECTED TO WORK INTO THE AREA OVERNIGHT
WEDNESDAY NIGHT...AND WILL AGAIN HELP TO USHER IN ELEVATED
MOISTURE WITH NEAR-NORMAL PWS IN EASTERN REACHES OF CWA THURSDAY
AND FRIDAY. HAVE INTRODUCED SLIGHT CHANCE POPS INTO LOWLANDS EAST
OF EL PASO COUNTY FOR FRIDAY. SHOULD THIS MOISTURE INTRUSION
OCCUR...IT SHOULD BE SHORTER-LIVED THAN THE CURRENT BOUT...AS THE
CAUSATIVE SFC HIGH LOOKS MUCH LESS PERSISTENT AT THIS POINT.
&&
.AVIATION...VALID 20/00Z-21/00Z.
GNRLY VFR CONDS XCPT LCLY 3-5MI OVC040CB IN ISOLD/SCTD TSRAGS WITH
LCL RA+ BTWN 00Z-08Z. LCL WIND GUSTS TO 40 KTS NR OUTFLOWS. ISOLD
RASH- MAINLY EAST OF RIO GRANDE AFT 02Z. STORMS TO REDEVELOP SUNDAY
AFT 20Z MAINLY EAST OF DMN-TCS LINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 63 88 62 90 63 / 30 20 20 10 0
SIERRA BLANCA TX 58 78 57 85 60 / 30 20 20 10 10
LAS CRUCES 60 88 59 89 60 / 20 20 10 10 0
ALAMOGORDO 57 86 57 88 60 / 30 30 20 10 0
CLOUDCROFT 43 63 42 65 44 / 30 30 20 10 0
TRUTH OR CONSEQUENCES 58 87 57 88 58 / 20 20 10 10 0
SILVER CITY 53 80 50 81 49 / 20 20 10 0 0
DEMING 59 88 56 87 57 / 20 20 10 0 0
LORDSBURG 59 90 55 88 56 / 10 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
PIEPER
In the hours before
Special weather statement, May 19, 12:12 PM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
112 PM MDT SAT MAY 19 2007
NMZ025-192215-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
112 PM MDT SAT MAY 19 2007
AT 110 PM NATIONAL WEATHER SERVICE RADAR CONTINUES TO SHOW
SCATTERED SHOWERS AND THUNDERSTORMS OVER EASTERN PORTIONS OF THE
SOUTHERN SACRAMENTO MOUNTAINS. ADDITIONAL STORMS ARE FORMING NEAR
THE HIGHEST PEAKS AS OLDER STORMS MOVE OFF TO THE EAST. STORMS
WILL CONTINUE TO DEVELOP OVER THE NEXT THREE HOURS.
SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL THAT MAY
ACCUMULATE ON PAVED SURFACES...RESULTING IN HAZARDOUS DRIVING AT
TIMES...AND STRONG GUSTY WINDS.
IN ADDITION...HEAVY RAIN IS LIKELY FROM STORMS THIS MORNING AND
AFTERNOON. BECAUSE OF THE SLOW MOVEMENT OF INDIVIDUAL
STORMS...ISOLATED FLOODING OF LOW LYING AREAS CAN BE EXPECTED.
BECAUSE AREA LAKES ARE FULL DUE TO RECENT RAINS...HEAVY RAINS IN
BASINS DRAINING INTO THOSE LAKES MAY RESULT IN QUICKLY RISING
WATER ALONG AREA CREEKS AND STREAMS.
TXZ055-056-192215-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY
112 PM MDT SAT MAY 19 2007
AT 110 PM STRONG THUNDERSTORMS ARE DEVELOPING IN MEXICO NEAR THE
RIO GRANDE SOUTHWEST OF FORT HANCOCK. THESE STORMS ARE MOVING
NORTHEAST AT AROUND 5 MPH. HAIL TO ONE-HALF INCH...LOCALLY HEAVY
RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THESE STORMS
CROSS THE RIO GRANDE INTO SOUTHERNMOST EL PASO AND SOUTHERN
HUDSPETH COUNTIES OVER THE NEXT FEW HOURS.
Special weather statement, May 19, 3:08 PM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
408 PM MDT SAT MAY 19 2007
TXZ055-056-200100-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY
408 PM MDT SAT MAY 19 2007
...STRONG SHOWERS AND THUNDERSTORMS WITH SMALL HAIL GUSTY WINDS AND
HEAVY RAINFALL POSSIBLE ACROSS FAR WEST TEXAS...
STRONG SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
FAR WEST TEXAS THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE INTO
THE EARLY EVENING HOURS. SOME OF THESE STORMS WILL HAVE THE
CAPABILITY OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS UP TO 50
MPH. IN ADDITION...THE MOVEMENT ON THIS ACTIVITY WILL BE VERY
SLOW...AND CONTAIN HIGH RAIN RATES. THIS WILL MEAN THE POSSIBILITY
OF LOCALIZED FLOODING AS WELL WITH QUICKLY FILLING STREAMS AND
ARROYOS.
NMZ023>025-032-200100-
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHERN DESERT-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...LAS CRUCES
408 PM MDT SAT MAY 19 2007
...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING FOR SOUTHERN NEW MEXICO...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF
SOUTHERN NEW MEXICO THROUGH THE EARLY EVENING HOURS. SMALL
HAIL...WITH WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THE
STRONGEST STORMS. ACCUMULATION OF SMALL HAIL MAY BE
POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS...RESULTING IN BRIEF
BOUTS OF HAZARDOUS DRIVING.
ALSO...THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL
CONTRIBUTE TO THE POSSIBILITY OF MINOR FLOODING ISSUES IN LOW LYING
AREAS. ALSO BECAUSE AREA LAKES ARE FULL DUE TO RECENT
RAINS...HEAVY RAINS IN BASINS DRAINING INTO THOSE LAKES MAY RESULT
IN QUICKLY RISING WATER ALONG AREA CREEKS AND STREAMS.
PIEPER
Hail, Otero
- When
- May 19, 5:50 PM MST to 6:00 PM MST
- Where
- Otero County, 4.76 mi SSW of (Hmn)holoman Afb Alm
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.790, -106.140
U.S. Border Patrol checkpoint on U.S. 70 southwest of Alamogordo passed along several reports of penny size hail from westbound motorists.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Florida, May 19, 20071 death · 1.75 in hail · 4 events
- Lightning Strike in Colorado, May 19, 2007$200,000 · 1 event
- Dense Fog in West Virginia, May 19, 20077 events
- Hail and Damaging Winds in Montana, May 19, 20071.25 in hail · 7 events
- Hail in Nebraska, May 19, 20071 in hail · 6 events
- Hail in Minnesota, May 19, 20070.88 in hail · 3 events
- Flash Flood and Hail in Minnesota, May 19, 20070.88 in hail · 3 events
- Hail in Colorado, May 19, 20070.88 in hail · 3 events
- Dense Fog in Maryland, May 19, 20072 events
- Dense Fog in Virginia, May 19, 20072 events
- Hail in Texas, May 19, 20071.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 19, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36752.